MAUDE Adverse Event Report: HAEMONETICS CORPORATION CELL SAVER ELITE PROCESSING SET (225 ML)

HAEMONETICS CORPORATION CELL SAVER ELITE PROCESSING SET (225 ML)
Model Number CSE-P-225
Medical Device Problem Codes Crack (1135); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 12/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The field service engineer went onsite to gather data on the procedure and discovered the leak occurred on cycle 4, with the total volume reinfused of 625ml during the procedure.The bowl was returned to haemonetics for evaluation.Evaluation of the returned bowl confirmed that a leak did occur in the inner core where the bowl base joins with the outer part of the inner core.This could be the possible cause of the leak at the dynamic seal however, it was not possible to confirm due to the condition of the returned sample.There is nothing at this time that would indicate that the death was related to the machine used.It was mentioned by the customer used another cell saver and a new set was used, to continue the procedure, but no further information was provided.
 
Event or Problem Description
On 16 december 2019: haemonetics was informed by the customer of a patient death the next day after surgery.During a surgery with the cell saver elite processing set emitted an alarm for "liquid in the centrifuge".It was reported there was a loss of 250ml in the bowl and from the bowl reservoir.The leak occurred on cycle 4, with a total volume reinfused of 625ml during the procedure.
 
Additional Manufacturer Narrative
The following sections were updated to reflect the results of the device evaluation: b1: product problem checked.The investigation determined the device did malfunction.H6: codes for device, results and conclusion were updated to reflect the investigation.The leak in the bowl could contribute to the error liquid in the centrifuge received by the customer during the procedure.The most likely cause of the leak is a crack in the inner core.However, cause of the device malfunction contributing to the adverse event could not be established based on the available information provided from the customer.

Brand Name
CELL SAVER ELITE PROCESSING SET (225 ML)
Common Device Name
CELL SAVER ELITE PROCESSING SET (225 ML)
Manufacturer (Section D)
HAEMONETICS CORPORATION
125 summer street
boston MA 02110
MDR Report Key9644075
Report Number1219343-2020-00001
Device Sequence Number2140071
Product Code CAC
UDI-Device Identifier10812747016544
UDI-Public(01)10812747016544
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K101907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCSE-P-225
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/16/2019
Supplement Date Received by Manufacturer12/16/2019
Initial Report FDA Received Date01/29/2020
Supplement Report FDA Received Date04/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age71 YR